MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit will not be returning to applied medical.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: exploratory laparotomy and colostomy revision.Event description: surgeon used a surgical ruler during the open case and mentioned that having centimeter markings on the shaft of voyant devices could be beneficial.There were ~4 accidental button presses giving "check device" alarms outside the patient as the surgeon was moving around and would easily bump the activation button but surgeon said that overall open fusion device worked well in this case.Additional information was received via email on 12oct2023 from applied medical representative event occurred outside the patient while the device was not needed to be used.Other devices used throughout the case were endo gia stapler, metal retractor, monopolar pencil, surgical ruler.No patient injury.No resolution was needed.The case was completed with the same device.~ 11 activations had already occurred on tissue prior.Yes, the device jaws were cleaned twice with gauze.Type of intervention: no resolution was needed.The case was completed with the same device.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: exploratory laparotomy and colostomy revision.Event description: surgeon used a surgical ruler during the open case and mentioned that having centimeter markings on the shaft of voyant devices could be beneficial.There were ~4 accidental button presses giving "check device" alarms outside the patient as the surgeon was moving around and would easily bump the activation button but surgeon said that overall open fusion device worked well in this case.Additional information was received via email on 12oct2023 from applied medical representative event occurred outside the patient while the device was not needed to be used.Other devices used throughout the case were endo gia stapler, metal retractor, monopolar pencil, surgical ruler.No patient injury.No resolution was needed.The case was completed with the same device.11 activations had already occurred on tissue prior.Yes, the device jaws were cleaned twice with gauze.Type of intervention: no resolution was needed.The case was completed with the same device.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17961997
Report Number2027111-2023-00641
Device Sequence Number17783369
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)241121(30)01(10)1467488
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1467488
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDO GIA STAPLER.; METAL RETRACTOR.; MONOPOLAR PENCIL.; SURGICAL RULER.
Patient SexUnknown